Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 60, NWS St. Louis, MO

March 12, 2010Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Mar 12, 2010, 11:32 AM CST for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Mar 13, 2010, 2:00 PM CST. It was in force for 36 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 11:32 AM CST (17:32 UTC)
In effect from
Mar 13, 2010, 2:00 PM CST
Expired
Apr 18, 2010, 9:53 AM CDT
In force
36 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 59 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 30.15 ft at Mar 27, 2010, 12:00 PM CDT.

actionminormoderatemajor253003/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/19
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 9:45 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 12, 9:45 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CST FRI MAR 12 2010

.UPDATE...
/945 AM CST FRI MAR 12 2010/

RAIN ADVECTING NWD MUCH FASTER THAN PREVIOUSLY ANTICIPATED. GFS
SEEMS TO BE HANDLING THIS THE BEST...WITH CURRENT INDICATIONS THAT
THE NWRN EDGE OF THE RAIN SHOULD REACH KUIN BY LATE THIS AFTN AS
STRONG SHORTWAVE WRAPS AROUND FROM THE S. THERE REMAINS
CONSIDERABLE MODEL SPREAD REGARDING HOW FAR N TO TAKE THIS SLUG
OF RAIN AS IT TURNS WWD AROUND THE STACKED LO SYSTEM. FOR NOW HAVE
LEFT TONIGHT/S FCST AS-IS UNTIL THIS CAN BE EVALUTED FURTHER.

TES

&&

.DISCUSSION...
/201 AM CST FRI MAR 12 2010/

AN UNUSUAL AND SOMEWHAT COMPLEX WEATHER PATTERN WILL AFFECT THE
NATION'S MIDSECTION OVER THE NEXT FEW DAYS. THE NOTEWORTHY
FEATURES AT THIS TIME ARE THE UPPER LOW OVER WRN IA AND A POTENT
SHORT WAVE TROF GETTING READY TO EXIT THE SOUTHERN PLAINS INTO THE
LOWER MS VALLEY. THE MODELS ARE RELATIVELY CLOSE WITH THE
EVOLUTION OF THE LARGE SCALE FEATURES INDICATING THAT THE UPPER
LOW WILL DROP SOUTHWARD INTO SW MO BY EARLY EVENING AS THE
AFOREMENIONED SHORT WAVE ROTATES NEWD INTO THE TN VALLEY/DIXIE
REGION. RAIN IS EXPECTED TO EXPAND IN COVERAGE ACROSS ARKANSAS IN
RESPONSE...MOVING FIRST NEWD INTO SE MO AND SRN IL AND THEN
DEVLOPING AND ROTATING WESTWARD INTO EXTREME ERN MO. THE WESTERN
EDGE OF THIS MORE SOLID RAIN IS PERHAPS THE GREATEST UNKNOWN AND
IT COULD VERY WELL BISECT THE ST LOUIS METRO AREA LATE THIS
AFTERNOON. AREAS FURTHER WEST AND NORTH TODAY WILL BE MORE REMOVED
FROM ORGANIZED ASCENT AND THUS THE COVERAGE OF RAIN IS EXPECTED TO
BE MORE SPOTTY AND SCATTERED.

THE BAND OF RAIN WHICH WILL BE DRIVEN BY BOTH LARGE SCALE ASCENT AND
MID LEVEL FRONTOGENTETICAL FORCING...IS THEN FORECAST TO ROTATE BACK
WESTWARD TONIGHT. THIS WILL OCCUR IN RESPONSE TO THE CIRCULATION
ABOUT THE UPPER LOW...WHICH WILL BE MOVING ACROSS NORTHERN AR AND
INTO WESTERN TN BY 12Z SAT. THE EXACT POSITION OF THIS RAIN BAND IS
WHERE THE MODELS HAVE SOME DISAGREEMENT. THE GFS AND ECMWF HAVE THE
BAND LIFTING NORTH AS IT ROTATES WESTWARD...MOVING TO THE MO/IA
BORDER WHILE THE NAM...SREF...AND OUR LOCAL WRF SUGGEST A MORE SRN
POSITION...CENTERED A BIT NORTH OF STL. THE NORTHERN POSITION
SEEMS A LITTLE EXTREME TO ME AT THIS TIME...AND I HAVE CONCENTRATED
MY HIGHEST POPS ANTICIPATING A MORE SRN LOCATION. THAT SAID THE
BAND WILL BE WIDE AND STILL COVER A GOOD DEAL OF REAL ESTATE AND
HIGH POPS ARE IN ORDER.

WET AND COOL CONDITIONS WILL PERSIST FOR MUCH OF THE AREA ON
SATURDAY WITH THE RAIN BAND GRADUALLY PULLING SOUTHEASTWARD AS THE
UPPER LOW DEPARTS EAST THROUGH THE TN VALLEY. PRECIPITATION CHANCES
SHOULD DIMINISH QUITE A BIT ON SAT NIGHT AS THE UPPER LOW MOVES INTO
THE MIDDLE ATLANTIC. RAIN IS EXPECTED TO ONLY SPOTTY IF AT ALL ON
SUNDAY WITH CLOUDS BEING THE MAIN FEATURE AS A WEAK DISTURBANE
ROTATES THROUGH THE AREA IN THE CYCLONIC FLOW.

THERE WILL BE SOME COLD AIR WITH THIS SYSTEM LATE TONIGHT INTO
SATURDAY AND WE WILL HAVE TO KEEP AN EYE ON PTYPE FOR THE POTENTIAL
FOR SOME POCKETS OF SNOW OR A RAIN/SNOW MIX IN CENTRAL MO. HOWEVER
CURRENTLY A CONSENUS OF THE MODEL SOUNDINGS KEEP THE THERMAL PROFILE
IN THE LOWEST KM ABOVE FREEZING.

DIURNAL TEMPERATURE RANGES THE NEXT FEW DAYS WILL BE MINIMAL WITH
HIGHS BELOW AVERAGE. A MODERATION OF TEMPERATURES TO AROUND AVERAGE
SHOULD ENSUE THE FIRST PART OF NEXT WEEK AS FLOW ALOFT WEAKENS.

GLASS

&&

.AVIATION...
/449 AM CST FRI MAR 12 2010/

MID-UPPER LEVEL LOW AND ASSOCIATED SFC LOW OVER SWRN IA WILL DROP
SWD TO SWRN MO BY 00Z SAT...ALTHOUGH THE SFC LOW WILL BE
WEAKENING. AT THE SAME TIME A SHRTWV OVER WRN AR WILL MOVE NEWD
TO SRN IL BY 00Z SAT WITH A WEAK SFC LOW DEVELOPING AHEAD OF IT
TGT OR AT LEAST A NWRN EXTENSION OF A SFC TROF FROM THE SERN US
SFC LOW. THE RAIN ACROSS NRN AR AND WRN TN WILL LIKELY SHIFT NWD
INTO STL/SUS LATER THIS MRNG OR THIS AFTN. THIS RAIN MAY SHIFT NWD
TO UIN TGT WITH MAINLY LIGHTER RAIN EXPECTED FOR COU. THE CEILING
HEIGHT MAY LOWER SLIGHTLY THROUGH THE DAY AS THE RAIN MOVES INTO
THE AREA BUT SHOULD SEE A MORE PRONOUNCED LOWERING TGT LIKELY DOWN
TO 800-1000 FT LATE TGT. AS THE SFC LOW DEVELOPS E OF THE AREA
LATER TDA AND THIS EVNG THE SFC WND WILL BECOME NWLY AND ALSO
STRENGTHEN TGT AS THE SFC PRESSURE GRADIENT TIGHTENS ACROSS MO IL
DUE TO THE DEEPENING SFC LOW OVER THE SERN US.

SPECIFICS FOR KSTL...THE RAIN SHOULD SPREAD NWD INTO STL LATER
THIS MRNG OR THIS AFTN WITH THE CEILING AND VSBY FALLING INTO THE
MVFR CATAGORY. THE CEILING SHOULD CONTINUE TO LOWER DOWN TO AROUND
1000 FT BY 06Z SAT WITH THE RAIN POSSIBLY BECOMING HEAVIER TGT.
THE LIGHT SFC WND WILL BECOME NWLY THIS AFTN THEN STRENGTHEN
OVERNIGHT BECOMING GUSTY SAT MRNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 12, 3:35 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CST FRI MAR 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-130945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
335 AM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT AND CONTINUE
INTO SATURDAY. SOME LOCATIONS COULD RECEIVE OVER AN INCH OF RAINFALL
DURING THIS PERIOD...WHICH MAY CONTRIBUTE TO LOCALIZED FLOODING OF
SOME CREEKS...STREAMS AND RIVERS. SEE THE HYDROLOGIC OUTLOOK
PRODUCT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE RIVER FLOODING IS FORECAST TO BEGIN SUNDAY NIGHT FOR
PORTIONS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:31 PM CSTRiver Flood WarningLSXJefferson, Saint Louis33 days
Mar 11, 9:15 PM CSTRiver Flood WarningLSXCole11 hr
Mar 12, 9:45 AM CSTRiver Flood WarningLSXCallaway, Cole5 days
Mar 12, 11:51 AM CSTRiver Flood WarningLSXSaint Louis, City of Saint Louis6 days
Mar 12, 8:57 AM CSTRiver Flood WarningLSXBrown6 days
Mar 12, 11:32 AM CSTRiver Flood WarningLSXPike, Scott31 days

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.